Saturday, April 19, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Monday, March 14, 2011 rOSE, Community Member, asks

Q: Can I get leg cramps from Citalopram? Have been taking it for 5 months and just recently weaned off the the drug. Getting horrible leg cramps at night. Is this a side effect?

Answer This
Answers (1)
John Folk-Williams, Community Member
3/14/11 8:08pm

That's a question for your doctor, but if you weaned off citalopram over 5 months, you should have avoided SSRI withdrawal syndrome. That can have many painful side effects varying with the individual - but that usually results from abruptly stopping the use of the drug. Cramping can result from a number of causes, but I haven't it heard of it in this context. It could come from other drugs you're taking or perhaps an adverse reaction if you've switched to a different type of antidepressant - or it's a completely independent problem. As I say, you need to check with your doctor who knows - or should know - your medical history, other drugs you may be taking and possible interactions and side effects.

 

John

Reply
pregonumfour, Community Member
3/23/11 8:28pm

hi expert i have  question maybe you can help i have severe anxiety and was on clonazapem and found out i was pregnant and i am no longer on it but i am having a lot of problems now and if its not safe to take it while im pregnant i dont want to ask my ob dr. to put me on it, i was wondering if my risks outweigh the risks of the medication then would it be safe???hope you can help.....

                                           Thanks,

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By rOSE, Community Member— Last Modified: 01/02/13, First Published: 03/14/11